Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I've been sent to a specialist by my GP and he thinks it likely he'll prescribe me Roaccutane. Having read some stuff about it I'm still very much in the dark. I'm not really worried about the whole suicide thing as I think it's been blown way out of proportion. What I am worried about is the actual side effects. Are there nose bleeds, very dry lips etc? Will I break out the worst I ever have? Any information at all either from people who've gone on it or not would be extremely helpful.

Share this post


Link to post
Share on other sites

Your reaction will be very individual. Some people get a bad initial breakout, some don't. Some clear more or less immediately, some don't clear until after the course is finished. Most people get really dry everywhere that's possible, but some people don't. Nosebleeds are common, but again not everyone gets them. Side effects are usually uncomfortable, but bearable.

You can counteract most of the dryness related side effects with appropriate moisturization, but you have to do it right from the start, don't wait until it gets terrible. Take odorless fish oil supplements at the first sign of aching joints. Try a saline spray or aquaphor on the nasal lining if your nose starts to feel sore inside, or you get nosebleeds. Almost everyone gets dry lips - Aquaphor may be enough to keep that under control. If you have cracking at the corners of the mouth or splits on the lips that won't heal, ask your pharmacist to order you some Dr. Dan's Cortibalm, and apply that as a base coat under something more moisturizing like the Aquaphor.

Share this post


Link to post
Share on other sites

my "initial breakout" which seemed to last an eternity was horrid. I mean rrreeaaaly bad! Its all better now though.. except for some uneven skin tone which I'll fix once I come of the tane in a few months. The red marks are a bitch too coz the medication keeps them quite red and inflammed, but they will also subside.

My lips are dry, and my eyes and throat get a bit itchy, but nothing I can't handle.....and my joints are a bit stiff.

thats my accutane experience :)

Share this post


Link to post
Share on other sites

Ive been on it for 2 weeks now, Ive had quite a few side affects from it. Ive become really tired most of time time, had a nosebleed almost every other day which is really annoying. My upper back (where my acne is) broke out bad for a few days, I think its just your body producing even more oil becuase the drug is shrinking down the glands..

Share this post


Link to post
Share on other sites

As an addendum, how long does it take to clear up? Mostly it's for my bacne and I'm going on holidays in August. Will it be clear enough to swim by then?

Share this post


Link to post
Share on other sites

I've been on it for almost two months now. The more I take it, I noticed the side effects are getting worst.

I have REALLY dry lips, dry throat (always needing water) this week I just started getting nose bleeds, my nose is really sore and dry. I have some cystic pimples that just came in. My skin is starting to peel, some headaches....grrr...it's starting to get uncomfortable

Share this post


Link to post
Share on other sites

My side effects were not seen or felt: My sgot and sgpt levels (liver function monitored with the monthly blood test) became slightly elevated. (Which is case in point why monthly blood tests are important when taking this medicine. The result was a cautious course of treatment rather than aggessive (which really only meant about 20mg difference daily for me).

By mid treatment, I was dry but not overly so and not at all unmanageable. But if you do get side effects, check with your doctor for appropriate treatments.

Share this post


Link to post
Share on other sites

No, you would cause more damage than good.

My symptoms so far after 7 weeks of a 4 month course (60mg a day/ Im about 71kg):

Slight muscle aches from time to time, more so in the first few weeks

Mild headaches & some fatigue occasionally

Flaky skin

Flare ups still relatively regular but each flare up is not as bad as the last

Slow healing of existing acne/spots, more so than before RoAcc, also spots seem more painful and red than usual

Dry lips (use lots of limp balm, my lips do peel but its not painful or too much of a problem

Thats about it so far. No nose bleeds/ stomach problems or anything more serious. Hopefully fingers crossed it wont get worse than that, and hopefully getting into the 3rd month I will start to see more improvement. Moodwise I am only really abit down because of my skin, once my skin is better I know I will feel better. I know everyone goes on about depression and RoAccutane, well HELLO? Can we talk about acne & depression first. I can only suppose that becuase RoAcc can take some time to take effect and initially can make your skin and yourself feel worse that that might bring you down....but I guess you just have to stick with it, be positive.

So far RoAcc has been pretty safe for me.touch wood.

Regards

AndD

:ninja:

Share this post


Link to post
Share on other sites

You would be applying BP to skin which is being dried up from the inside = red dry sore skin.

Paul

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×